MAUDE Adverse Event Report: NOA MEDICAL INDUSTRIES NOA MEDICAL INDUSTRIES; SIDE RAIL SET - FOOT BEHAVIORAL HEALTH BED (GRAY)

NOA MEDICAL INDUSTRIES NOA MEDICAL INDUSTRIES; SIDE RAIL SET - FOOT BEHAVIORAL HEALTH BED (GRAY)
Model Number 7540228LGRY
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/05/2023
Type of Reportable Event Malfunction
Event or Problem Description
(b)(4), on tue, dec 5, 2023 at 9:41am we received an email alleging that the red button on the side rail that releases the rail to drop down was stuck inside and doesn't pop out as it should to lock the rail in place.The rail isn't locking into place, which allowed him to fall out of his bed due to the rail dropping from the upright position.Fortunately, he is okay but the rail is not.Incident was reported from a user via a distributor, no other information was provided.We sent a replacement with a return label so the device could return for investigation.We reached out again later when the part had not returned offering to send another return label but never heard back from the customer.We could not determine that a malfunction occured.Report is being filed after the 30 day timeline due to confusion over the filing of mdrs with little information.We are reporting with the information reasonably known to us out of an abundance of caution.Side rail is part of the bed package.There are no problems associated with the bed itself.
 
Additional Manufacturer Narrative
The latch is a two step process where the button must be pushed in and the side rail moved.There is a possibility that they didn't get the side rail pushed all the way up to cause the button to pop out and the rail to lock into place.A replacement was sent to the customer.We were waiting for the part to retun including contacting twice and sending a return label.Device was not returned for inspection so a malfunction could not be determined.In house investigation found a slight tolerance issue on the frames that allowed the latch attachment pins to move, catching the button on the cover and either breaking it or hanging up on the cover and getting stuck.Button was attached to the latch with plastic pins that broke easily.The red button was redesigned to shorten and be held in place with screws instead of pins.Changed latch attachment pins to a threaded rod and plates which secures the latch to prevent movement.Pin length on the back of the latch was also found to affect performance.A correction is planned to replace frame assembly (frame, latch, red button).

Brand Name
NOA MEDICAL INDUSTRIES
Common Device Name
SIDE RAIL SET - FOOT BEHAVIORAL HEALTH BED (GRAY)
Manufacturer (Section D)
NOA MEDICAL INDUSTRIES
801 terry ln
washington MO 63090
Manufacturer (Section G)
NOA MEDICAL INDUSTRIES
801 terry ln
washington MO 63090
Manufacturer Contact
karen coke
801 terry ln
washington, MO 63090
6362397600
MDR Report Key21091763
Report Number1931947-2023-00002
Device Sequence Number21066499
Product Code FNL
UDI-Device Identifier00817492012745
UDI-Public00817492012745
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 10/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7540228LGRY
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/05/2023
Initial Report FDA Received Date01/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/01/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale